Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 3, 2016, 2:45 AM CST for 6 counties in Tennessee. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2016, 2:45 AM CST (08:45 UTC)
- Expired
- Feb 3, 2016, 3:30 AM CST
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:06 AM CST | TSTM WND DMG | Decatur, TN | TREE DOWN ON HIGHWAY 58. |
| Feb 3, 3:15 AM CST | TSTM WND DMG | Dayton, TN | SEVERAL TREES DOWN ACROSS THE SOUTHERN HALF OF RHEA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220
WUUS54 KMRX 030845
SVRMRX
TNC007-065-107-121-143-153-030930-
/O.NEW.KMRX.SV.W.0003.160203T0845Z-160203T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SEQUATCHIE COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
NORTHERN MCMINN COUNTY IN EAST TENNESSEE...
CENTRAL BLEDSOE COUNTY IN EAST TENNESSEE...
MEIGS COUNTY IN EAST TENNESSEE...
NORTHEASTERN HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 430 AM EST/330 AM CST/
* AT 343 AM EST /243 AM CST/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES NORTH OF SODDY-DAISY...OR 9 MILES EAST OF DUNLAP...MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...DAYTON...DECATUR...SODDY-DAISY...SPRING CITY...
GRAYSVILLE...NIOTA...BRAYTON...PEAKLAND...BIG SPRING...SALE
CREEK...BIRCHWOOD...OLD WASHINGTON...GRANDVIEW...EVENSVILLE...CLEAR
WATER...MURRAY STORE AND TEN MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3521 8530 3543 8536 3578 8490 3583 8479
3581 8479 3579 8474 3576 8476 3575 8475
3574 8470 3572 8470 3572 8468 3570 8467
3573 8464 3571 8462 3569 8463 3564 8462
3564 8455 3554 8449
TIME...MOT...LOC 0843Z 227DEG 52KT 3538 8521
HAIL...0.75IN
WIND...60MPH
$$
DH1 follow-up statement
873
WWUS54 KMRX 030909
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 AM EST WED FEB 3 2016
TNC007-065-153-030918-
/O.CAN.KMRX.SV.W.0003.000000T0000Z-160203T0930Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-
409 AM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEQUATCHIE...
CENTRAL BLEDSOE AND NORTHEASTERN HAMILTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3538 8500 3538 8503 3542 8503 3544 8511
3549 8514 3553 8510 3557 8511 3568 8498
3577 8491 3583 8480 3579 8474 3575 8475
3574 8470 3570 8467 3573 8464 3571 8463
3564 8462 3564 8455 3554 8449 3534 8497
TIME...MOT...LOC 0908Z 227DEG 52KT 3563 8488
$$
TNC107-121-143-030930-
/O.CON.KMRX.SV.W.0003.000000T0000Z-160203T0930Z/
RHEA TN-MCMINN TN-MEIGS TN-
409 AM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EST
FOR RHEA...NORTHERN MCMINN AND MEIGS COUNTIES...
AT 408 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRING CITY...
OR 8 MILES NORTHWEST OF DECATUR...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATHENS...DAYTON...DECATUR...SPRING CITY...GRAYSVILLE...NIOTA...
PEAKLAND...BIG SPRING...OLD WASHINGTON...GRANDVIEW...EVENSVILLE...
CLEAR WATER...MURRAY STORE AND TEN MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3538 8500 3538 8503 3542 8503 3544 8511
3549 8514 3553 8510 3557 8511 3568 8498
3577 8491 3583 8480 3579 8474 3575 8475
3574 8470 3570 8467 3573 8464 3571 8463
3564 8462 3564 8455 3554 8449 3534 8497
TIME...MOT...LOC 0908Z 227DEG 52KT 3563 8488
HAIL...0.75IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:49 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 2, 11:49 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1249 AM EST WED FEB 3 2016
.AVIATION...A STRONG COLD FRONT MOVING INTO THE SOUTHERN APPALACHIAN
REGION TONIGHT WILL BRING A LINE OF SHOWERS AND EVEN A FEW
THUNDERSTORMS ACROSS THE TAF SITES TONIGHT. ALSO...ACCOMPANYING
THE FRONT WILL BE STRONG WINDS ALOFT FOR LLWS. AS THE CONVECTION
MOVES THROUGH THE TAF SITES DURING THE OVERNIGHT HOURS...GUSTY
ERRATIC THUNDERSTORMS WINDS...LOWERING CLOUDS AND REDUCED VIS FOR
LOCAL MVFR TO IFR CONDITIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE
ACROSS THE REGION WEDNESDAY WITH THE PRECIP EXITING THE TAF STIES
DURING THE MORNING AND WINDS AND CLOUDS SLOWLY DECREASING IN THE
AFTERNOON.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 10 AM EST THIS MORNING FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
WIND ADVISORY UNTIL 10 AM EST /9 AM CST/ THIS MORNING FOR
ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-EAST POLK-
GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-JEFFERSON-KNOX-
LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-
NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST
MONROE-RHEA-ROANE-SCOTT TN-SEQUATCHIE-SULLIVAN-UNION-
WASHINGTON TN-WEST POLK.
VA...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
TDHazardous weather outlook, Feb 2, 4:28 PM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 528 PM EST TUE FEB 2 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-032230- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 528 PM EST TUE FEB 2 2016 /428 PM CST TUE FEB 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. VERY STRONG SUSTAINED WINDS OF 35 TO 50 MPH SEEING GUSTS UP TO 60 TO 70 MPH AT TIMES OVERNIGHT ALONG THE EAST TENNESSEE MOUNTAINS AND SURROUNDING FOOTHILLS. STRONG AND GUSTY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED OVER MOST VALLEY LOCATIONS IN THE AREA. A WIND ADVISORY IS IN EFFECT FOR THE VALLEY...AND A HIGH WIND WARNING FOR THE EAST TENNESSEE MOUNTAINS. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE OVERNIGHT HOURS. THE OVERALL SEVERE WEATHER THREAT WILL BE MARGINAL. HOWEVER...STRONG GUSTY WINDS WILL BE THE MAIN THREAT...AND FLASH FLOODING MAY OCCUR IF STORMS REPEATEDLY TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... VERY STRONG WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH IN THE MOUNTAINS...AND BREEZY WINDS OF 15 TO 30 MPH IN THE VALLEY WILL SUBSIDE BY LATE MORNING AND EARLY AFTERNOON AS THE STORM SYSTEM PULLS AWAY FROM THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Feb 3, 12:02 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 4 N CANEY BRANCH 36.10N 82.99W
02/02/2016 GREENE TN BROADCAST MEDIA
PORCH BLOWN OFF A MOBILE HOME.
&&
DHLocal storm report, Feb 3, 12:05 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND GST S SEVIERVILLE 35.89N 83.58W
02/02/2016 M78 MPH SEVIER TN MESONET
COVE MOUNTAIN OBSERVED A WIND GUSTS TO 78 MPH.
&&
DHLocal storm report, Feb 3, 12:07 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
107 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
02/02/2016 M64 MPH GREENE TN MESONET
CAMP CREEK MET TOWER MEASURED A WIND GUSTS UP TO 64 MPH.
&&
DHSpecial weather statement, Feb 3, 2:00 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 AM CST WED FEB 3 2016
TNZ081-082-030845-
BLEDSOE TN-SEQUATCHIE TN-
200 AM CST WED FEB 3 2016
SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...AND SEQUATCHIE COUNTIES
UNTIL 245 AM CST...
AT 200 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF DUNLAP...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT CREST...CAGLE...OLD CUMBERLAND AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8510 3576 8507 3577 8504 3575 8503
3577 8494 3576 8492 3573 8494 3540 8549
3541 8549 3541 8551 3542 8551 3543 8554
3549 8554 3553 8560
TIME...MOT...LOC 0800Z 229DEG 55KT 3549 8555
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:37 AM CST | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Feb 3, 2:00 AM CST | Special Weather Statement | MRX | Bledsoe | 45 min |
| Feb 3, 2:05 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 40 min |
| Feb 3, 2:20 AM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 40 min |
| Feb 3, 2:52 AM CST | Flash Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Feb 3, 3:17 AM CST | Areal Flood Advisory | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 3:19 AM CST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Monroe, Roane | 41 min |
| Feb 3, 3:56 AM CST | Special Weather Statement | MRX | Claiborne, Grainger, Jefferson, Knox, Union | 49 min |
| Feb 3, 4:06 AM CST | Special Weather Statement | MRX | Monroe, Polk | 39 min |
| Feb 3, 4:30 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 5:03 AM CST | Flash Flood Warning | MRX | Loudon | 3 hr |
| Feb 3, 5:08 AM CST | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Sevier | 3 hr |
| Feb 3, 5:43 AM CST | Areal Flood Warning | MRX | Bledsoe, Sequatchie | 3 hr |
| Feb 3, 5:50 AM CST | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 3 more | 3 hr |
| Feb 3, 6:22 AM CST | River Flood Warning | MRX | Hamilton | 56 hr |
| Feb 3, 6:28 AM CST | Areal Flood Warning | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 6:32 AM CST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 7:23 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 7:53 AM CST | Areal Flood Advisory | MRX | Loudon | 3 hr |
| Feb 3, 8:16 AM CST | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Feb 3, 8:46 AM CST | Areal Flood Advisory | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 1 more | 3 hr |
| Feb 3, 9:29 AM CST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 12:02 PM CST | River Flood Warning | MRX | Cocke, Jefferson | 30 hr |
| Feb 3, 12:02 PM CST | River Flood Warning | MRX | Cocke | 37 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.